Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jan 10, 2008, 10:39 PM EST for Rockcastle County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2008, 10:39 PM EST (03:39 UTC)
- Expired
- Jan 10, 2008, 11:15 PM EST
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
County Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 94 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 110339
SVRJKL
KYC203-110415-
/O.NEW.KJKL.SV.W.0007.080111T0339Z-080111T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1039 PM EST THU JAN 10 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 1115 PM EST
* AT 1037 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
GUM SULPHUR...OR 9 MILES SOUTHWEST OF BEREA...AND MOVING NORTHEAST
AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOONE...ROCKFORD AND DISPUTANTA BY 1045 PM EST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3749 8446 3748 8439 3752 8438 3754 8435
3754 8432 3753 8430 3753 8421 3751 8421
3736 8449 3737 8451
TIME...MOT...LOC 0339Z 239DEG 49KT 3751 8440
$$
WJM1 follow-up statement
000
WWUS53 KJKL 110355
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1055 PM EST THU JAN 10 2008
KYC203-110415-
/O.CON.KJKL.SV.W.0007.000000T0000Z-080111T0415Z/
ROCKCASTLE KY-
1055 PM EST THU JAN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EST
FOR NORTHWESTERN ROCKCASTLE COUNTY...
AT 1051 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GUM SULPHUR...OR ABOUT 7 MILES NORTHWEST OF MOUNT
VERNON...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCKFORD...SNIDER...BOONE AND DISPUTANTA BY 1100 PM EST...
IN ADDITION TO HAIL AND DAMAGING WINDS...CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3749 8446 3748 8439 3752 8438 3754 8435
3754 8432 3753 8430 3753 8421 3751 8421
3736 8449 3737 8451
TIME...MOT...LOC 0355Z 239DEG 49KT 3748 8436
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 8:00 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Jan 10, 8:00 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 800 PM EST THU JAN 10 2008 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED WILL BE DROPPING THE TORNADO WATCH A 8 PM EST. SHOWERS AND A FEW LINES OF THUNDERSTORMS WILL CONTINUE OVER THE EASTERN PART OF THE CWA FOR ANOTHER COUPLE OF HOURS...BUT THE THREAT FOR SEVERE WEATHER IN THE WATCH AREA HAS ENDED. WILL HAVE TO CONTINUE TO MONITOR THE EASTERN CONVECTION FOR POSSIBLE SVR OR SPS STATEMENTS. WILL UPDATE THE GRIDS AND TEXT PRODUCTS TO REFLECT THIS AS WELL AS FINE TUNE THE POP AND WEATHER FIELDS. UPDATES OUT SHORTLY. A FINAL EVENING UPDATE WILL LIKELY BE ISSUED IN A FEW HOURS WHEN THE BULK OF THE PCPN EXITS THE AREA ENTIRELY. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH FRIDAY NIGHT/ INTERESTING SYNOPTIC SITUATION DEVELOPING. A WARM FRONT/DISCONTINUITY HAS MOVED MOSTLY THROUGH THE FORECAST AREA AND CURRENTLY...MOST OF THE SHOWERS AND THUNDERSTORMS ARE NOW NORTH AND WEST OF THE FORECAST AREA. THE ACTIVE AREA OF THUNDERSTORMS IN CENTRAL KENTUCKY ARE WELL OUT AHEAD OF THE COLD FRONT. THESE STORMS SEEM TO COINCIDE WITH THE MOISTURE AXIS AND 850 JET CORE. THE TIME CROSS SECTION USING THE 12 NAM WAS SHOWING TWO DISTINCT SURGES OF OMEGA COMING ACROSS THE AREA TONIGHT. THE 18Z RUN IS NOT AS CLEAR WITH IT. THE FIRST SURGE WILL BE THE 850 JET AXIS AROUND 6-9 PM AND THE SECOND WILL BE THE FRONT MOVING THROUGH NEAR MIDNIGHT. THERE ARE TWO DIFFERENT SEVERE THREATS POTENTIALS WITH THIS SYSTEM. THE FIRST ONE WITH THE 850 JET AXIS WILL BE A HAIL AND WIND THREAT THREAT FROM THE ELEVATED CELLS SPINNING UP IN THE WARM SECTOR. THESE STORM ARE NEAR THE 850 JET AXIS AND HAVE THE POTENTIAL FOR MIXING DOWN THE HIGHER MOMENTUM AIR. THE THREAT WITH THE FRONT WILL BE MOSTLY BE WIND. DUE TO THE TIME OF DAY THESE STORMS ARE COMING INTO THE AREA...EXPECT VERY FEW SEVERE TO OCCUR...HOWEVER THERE WILL BE MANY STORMS JUST UNDER SEVERE CRITERIA. SO THESE STORMS ARE STILL POTENTIALLY DANGEROUS. ONCE THE FRONT GOES THROUGH...SOME LOW CLOUDS WILL HANG AROUND TILL FRIDAY AFTERNOON. WILL STAY CLOSE TO MOS FOR TEMPS. .LONG TERM.../SATURDAY THROUGH THURSDAY/ THE MAIN FOCUS FOR THE FORECAST PERIOD WILL DEAL WITH PRECIPITATION TYPE AND AMOUNT CONCERNING TWO DIFFERENT SYSTEMS EARLY NEXT WEEK INTO THE MIDDLE OF NEXT WEEK. A PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE FORECAST PERIOD AS WAVE AFTER WAVE OF SHORTWAVE ENERGY AFFECTS THE REGION. A BROAD SCALE TROUGH WILL APPROACH THE AREA AT THE START OF THE PERIOD WITH TWO PHASED SHORTWAVES EMBEDDED IN THE LARGER SCALE SYSTEM. THERE IS SOME MODEL DISAGREEMENT BETWEEN THE ECMWF/GFS ON THE EVOLUTION OF THE PHASING...SO MAINTAINED CHANCE POPS SUNDAY AND SUNDAY NIGHT FOR NOW...HOWEVER EXPECTING AN INCREASE IN POPS FOR THIS TIME PERIOD WITH LATER FORECASTS. PRECIPITATION TYPE WILL BE THE HARD PART OF THE FORECAST AS TIMING OF RAIN/SNOW CHANGEOVER WILL BE CRUCIAL. RIGHT NOW...WILL GO WITH ALL RAIN STARTING OUT. THEN RAIN WILL MIX WITH SOME SNOW...BEFORE BECOMING ALL SNOW EARLY MONDAY MORNING AS 1000-850 MB THICKNESSES DROP BELOW 1305 M. EXPECT ALL SNOW THROUGH MONDAY AS HIGH TEMPERATURE WILL OCCUR AT MIDNIGHT AND DROP THROUGH THE DAY. TUESDAY WILL BRING ANOTHER PROGRESSIVE SHORTWAVE THROUGH THE AREA. THICKNESSES REMAIN MARGINAL FOR SNOW...SO WILL STAY WITH RAIN OR SNOW SHOWERS FOR NOW. 12Z GFS IS MUCH FASTER WITH THE PROGRESSION OF THE SYSTEM THAN THE 00Z ECMWF. LEANED TOWARD THE ECMWF SOLUTION AS THE GFS HAS SLOWLY STARTED TO TREND TOWARD THE MORE CONSISTENT ECMWF. AFTER TUESDAY...MODELS DIVERGE SIGNIFICANTLY WITH THE APPROACH OF THE NEXT SYSTEM. THE 12Z GFS BRINGS A COLD FRONT THROUGH LATE WEDNESDAY NIGHT THROUGH THURSDAY...WHILE THE ECMWF KEEPS THE AREA DRY UNTIL AFTER THE FORECAST PERIOD. WILL PUT SLIGHT CHANCE POPS IN TO MATCH UP WITH OTHER OFFICES AND BLEND BETWEEN THE TWO MODELS. && .AVIATION.../00Z TO 24Z/ SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE FRONT HAS MOVED ABOUT HALF WAY THROUGH EASTERN KENTUCKY. THE STRONG THUNDERSTORMS HAVE DIED OUT AND ONLY GARDEN VARIETY THUNDERSTORMS AND SHOWERS REMAIN. THE FRONT IS ABOUT 50 MILES BEHIND THE SHOWERS AND IS ACCOMPANIED BY A NARROW BAND OF SHOWERS. BEHIND THE LINE OF SHOWERS CONDITIONS ARE MOSTLY MVFR AND THERE IS SOME IFR IN THE HEAVIEST SHOWERS AND THUNDERSTORMS. THE MVFR SHOULD CONTINUE THROUGH TOMORROW AFTERNOON AND THEN BREAK OUT TO VFR BETWEEN 18 AND 00Z. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JJ/GREIF LONG TERM....SCHOETTMER AVIATION...JJ
Hazardous weather outlook, Jan 10, 9:00 PM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 900 PM EST THU JAN 10 2008 KYZ044-050>052-058>060-068-069-079-080-083>085-104-106-108-111-114- 120500- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-ELLIOTT-MORGAN-WOLFE- LEE-OWSLEY- 900 PM EST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A STRAY THUNDERSTORM WILL BE POSSIBLE EARLY OVERNIGHT. FOR THE FIRST PART OF THE NIGHT...MINOR...NUISANCE FLOODING WILL BE POSSIBLE AS THE EVENING RAINFALL WORKS ITS WAY DOWNSTREAM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SHOWERS WILL BE POSSIBLE AROUND DAWN ON SUNDAY...THEN AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT AND WEDNESDAY NIGHT. SNOW ACCUMULATIONS DURING THIS PERIOD...IF ANY...SHOULD BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS...OR DAMAGE FROM THE PAST EVENING/S THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. KYZ086>088-107-109-110-112-113-115>120-120500- KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY- LESLIE-LETCHER-MARTIN-PIKE- 900 PM EST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A STRAY THUNDERSTORM WILL BE POSSIBLE EARLY OVERNIGHT. FOR THE FIRST PART OF THE NIGHT...MINOR...NUISANCE FLOODING WILL BE POSSIBLE AS THE EVENING RAINFALL WORKS ITS WAY DOWNSTREAM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SHOWERS WILL BE POSSIBLE AROUND DAWN ON SUNDAY...THEN AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT AND WEDNESDAY NIGHT. SNOW ACCUMULATIONS DURING THIS PERIOD...IF ANY...SHOULD BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS...OR DAMAGE FROM THE PAST EVENING/S THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. RAY/GREIF
In the hours before
Special weather statement, Jan 10, 7:47 PM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 747 PM EST THU JAN 10 2008 KYZ088-110-113-115-118-120-110130- FLOYD-PIKE-KNOTT-PERRY-LETCHER-HARLAN- 747 PM EST THU JAN 10 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN FLOYD... PIKE......KNOTT...SOUTHEASTERN PERRY...LETCHER AND HARLAN COUNTIES THROUGH 830 PM EST THURSDAY EVENING... AT 747 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM RITCHIE TO JONESBURG TO HENSLEY STORE...MOVING NORTHEAST AT 60 MPH. THE STORMS WILL BE NEAR MOUSIE AROUND 755 PM EST...WAYLAND AROUND 800 PM EST...BLUE MOON AROUND 805 PM EST...HAROLD AROUND 810 PM EST...AND ULNARE AROUND 815 PM EST. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS UP TO 50 MPH ...AND FREQUENT LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING FOR SOUTHEASTERN KENTUCKY. WJM
Special weather statement, Jan 10, 8:25 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 825 PM EST THU JAN 10 2008 KYZ120-110200- PIKE- 825 PM EST THU JAN 10 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT PIKE COUNTY THROUGH 900 PM EST THURSDAY EVENING... AT 825 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM SIDNEY TO MYRA TO 15 MILES SOUTHWEST OF SHELBY GAP... MOVING NORTHEAST AT 55 MPH. THE STORMS WILL BE NEAR ROCKHOUSE AROUND 830 PM EST...PHYLLIS AROUND 835 PM EST...BUSKIRK AROUND 840 PM EST...FEDSCREEK AROUND 845 PM EST...AND TOONERVILLE AROUND 850 PM EST. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS UP TO TO 50 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Local storm report, Jan 10, 8:46 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
846 PM EST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 S SCIENCE HILL 37.16N 84.64W
01/10/2008 PULASKI KY LAW ENFORCEMENT
1 TREE DOWN AT THE INTERSECTION OF NORWOOD ROAD AND OLD
SALTS ROAD.
&&
SCHOETTMERLocal storm report, Jan 10, 8:48 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
848 PM EST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 7 SW MONTICELLO 36.77N 84.94W
01/10/2008 WAYNE KY LAW ENFORCEMENT
1 TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 200 AND
HIGHWAY 834.
&&
SCHOETTMERSpecial weather statement, Jan 10, 9:54 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 954 PM EST THU JAN 10 2008 KYZ044-050-051-110400- FLEMING-BATH-MONTGOMERY- 954 PM EST THU JAN 10 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT FLEMING...BATH AND MONTGOMERY COUNTIES THROUGH 1100 PM EST THURSDAY EVENING... AT 954 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM FLEMINGSBURG TO 6 MILES NORTHWEST OF SHARPSBURG TO 18 MILES WEST OF WADES MILL...MOVING NORTHEAST AT 45 MPH. THE STORMS WILL BE NEAR WADES MILL AROUND 1010 PM EST...UPPER SPENCER AROUND 1015 PM EST...STOOPS AROUND 1020 PM EST...REYNOLDSVILLE AROUND 1025 PM EST...AND SLATE VALLEY AROUND 1030 PM EST. RESIDENTS CAN EXPECT BETWEEN 1 AND 1.5 INCHES OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Special weather statement, Jan 10, 10:31 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1031 PM EST THU JAN 10 2008 KYZ058-059-068-069-079-110430- POWELL-ESTILL-ROCKCASTLE-PULASKI-JACKSON- 1031 PM EST THU JAN 10 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT POWELL...ESTILL... JACKSON...ROCKCASTLE AND NORTHERN PULASKI COUNTIES THROUGH 1130 PM EST THURSDAY EVENING... AT 1031 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF GUM SULPHUR TO CAINS STORE TO 23 MILES WEST OF FAUBUSH...MOVING NORTHEAST AT 60 MPH. THE STORMS WILL BE NEAR MAGNUM AROUND 1050 PM EST...STAB AROUND 1055 PM EST...FOX AROUND 1100 PM EST...HARGETT AROUND 1105 PM EST...AND CLAY CITY AROUND 1110 PM EST. RESIDENTS CAN EXPECT BETWEEN 1 AND 1.5 INCHES OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:10 PM EST | Severe Thunderstorm Warning | JKL | Bell | 50 min |
| Jan 10, 9:33 PM EST | River Flood Advisory | JKL | Rowan | 7 days |
| Jan 10, 10:07 PM EST | Severe Thunderstorm Warning | JKL | Fleming | 23 min |
| Jan 10, 11:00 PM EST | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 45 min |
| Jan 10, 11:02 PM EST | Severe Thunderstorm Warning | JKL | Estill, Powell | 28 min |
| Jan 10, 11:17 PM EST | Severe Thunderstorm Warning | JKL | Jackson | 28 min |
| Jan 10, 11:21 PM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 24 min |
| Jan 11, 12:10 AM EST | Severe Thunderstorm Warning | JKL | Menifee, Morgan | 35 min |
| Jan 11, 12:41 AM EST | Severe Thunderstorm Warning | JKL | Elliott | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.